Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 15, 2012, 4:59 PM EDT for Trumbull County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 15, 2012, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:30 PM EDT | TSTM WND DMG | Lordstown, OH | TREES DOWN ON HALLOCK YOUNG ROAD. 911 PHONE LINES DAMAGED. |
| Jul 15, 5:40 PM EDT | TSTM WND DMG | Niles, OH | TWO TREES DOWN IN WEATHERSFIELD AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
058 WUUS51 KCLE 152059 SVRCLE OHC155-152145- /O.NEW.KCLE.SV.W.0124.120715T2059Z-120715T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 459 PM EDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN NORTHEAST OHIO * UNTIL 545 PM EDT * AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEWTON FALLS...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WARREN... LORDSTOWN... CORTLAND... NILES... HUBBARD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052 TIME...MOT...LOC 2059Z 304DEG 16KT 4124 8095 $$ SJAMISON
3 follow-up statements
298 WWUS51 KCLE 152115 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 515 PM EDT SUN JUL 15 2012 OHC155-152145- /O.CON.KCLE.SV.W.0124.000000T0000Z-120715T2145Z/ TRUMBULL OH- 515 PM EDT SUN JUL 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR TRUMBULL COUNTY... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORDSTOWN... MOVING SOUTHEAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NILES... MINERAL RIDGE...MCDONALD...GIRARD AND CHURCHILL. LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052 TIME...MOT...LOC 2114Z 311DEG 19KT 4116 8086 $$ WILLARD
370 WWUS51 KCLE 152133 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 533 PM EDT SUN JUL 15 2012 OHC155-152145- /O.CON.KCLE.SV.W.0124.000000T0000Z-120715T2145Z/ TRUMBULL OH- 533 PM EDT SUN JUL 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR TRUMBULL COUNTY... AT 527 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WARREN...MOVING SOUTHEAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE.... LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052 TIME...MOT...LOC 2133Z 314DEG 17KT 4112 8078 $$ WILLARD
652 WWUS51 KCLE 152145 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 545 PM EDT SUN JUL 15 2012 OHC155-152155- /O.EXP.KCLE.SV.W.0124.000000T0000Z-120715T2145Z/ TRUMBULL OH- 545 PM EDT SUN JUL 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 545 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052 TIME...MOT...LOC 2133Z 314DEG 17KT 4112 8078 $$ WILLARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:43 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 15, 3:43 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT SUN JUL 15 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE EAST TONIGHT. HIGH PRESSURE AND HOT AIR FROM THE PLAINS STATES WILL MOVE BACK ACROSS THE AREA MONDAY AND TUESDAY. A COLD FRONT WILL SAG SOUTH ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY ON WEDNESDAY. COOLER WEATHER FROM CANADA WILL MOVE INTO THE AREA BY THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE THUNDERSTORM ACTIVITY HAS DIMINISHED SOMEWHAT AS THE ATMOSPHERE HAS MIXED OUT AND SOME DRYING AND SUBSIDENCE HAS DEVELOPED. WILL ALLOW FOR A CHANCE/SCATTERED THUNDERSTORMS IN MOST AREAS EARLY THIS EVENING...THEN DRYING OUT. THE SHORT WAVE DROPPING SOUTHEAST ACROSS THE EASTERN GREAT LAKES WILL BRUSH EASTERN LAKE ERIE AND SHOWERS/STORMS WILL INCREASE ACROSS EASTERN LAKE ERIE AND EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS EVENING. THIS ACTIVITY WILL MOVE SOUTHEAST LATER TONIGHT. THE WIND AND DEWPOINT WILL DROP OFF JUST A BIT OVERNIGHT. IT WILL NOT EXACTLY BE REFRESHING BUT WE SHOULD BE ABLE TO SHAVE OFF A FEW DEGREES FROM LAST NIGHT WITH LOWS MOSTLY IN THE UPPER 60S...MID 60S IN THE COOLER SPOTS AND AROUND 70 IN TOWN AND NEAR THE LAKE ERIE SHORE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... CAN PROBABLY GET AWAY WITH A DRY FORECAST FOR MONDAY. THE TROUGH WILL BE EAST WITH RIDGING ALOFT AND THE SURFACE HIGH MOVING TO SOUTHERN ONTARIO/LAKE ERIE. THE HEAT WILL BE BUILDING BACK IN FROM THE WEST. 850 MB TEMPERATURES ARE PROGGED TO RISE TO 19C EAST AND 22C WEST ON MONDAY. WILL FORECAST UPPER 80S TO LOWER 90S INLAND WITH SOME MID 90S AROUND TOLEDO. A LAKE BREEZE WILL KEEP THINGS A FEW DEGREES COOLER NEAR LAKE ERIE. EVEN WARMER TUESDAY WITH 90S EVERYWHERE AND NEARING 100 ACROSS NORTHWEST OHIO. WE COULD BE CAPPED ON TUESDAY BUT THE BOUNDARY FLOW WILL BACK TO THE SOUTHWEST AND SOME OF THE DEEPER MOISTURE WILL RETURN. WITH THAT MUCH HEAT AND INCREASING INSTABILITY I AM BETTING THERE WILL BE A FEW THUNDERSTORMS BY MID TO LATE AFTERNOON. THE TIMING OF THE COLD FRONT ON WEDNESDAY IS STILL IN QUESTION. I HAVE SEEN VARIOUS MODEL RUNS BRING THE FRONT TO THE SOUTH SHORE OF LAKE ERIE AS EARLY AS LATE NIGHT TUESDAY BUT SOME PROGS ARE SHOWING THE FRONT BARELY GETTING SOUTH OF THE FORECAST AREA WEDNESDAY EVENING. WILL STAY CLOSE TO THE CURRENT FORECAST WITH A CHANCE OF SHOWER/STORMS TUESDAY NIGHT..MAINLY ACROSS THE NORTHERN COUNTIES. WILL HAVE CHANCE/LIKELY ON WEDNESDAY MOST AREAS WITH THE HIGHEST POP ACROSS THE SOUTHEAST COUNTIES FROM MOUNT VERNON... CANTON AND YOUNGSTOWN. ONE WOULD THINK THE THREAT WOULD MOVE INLAND/SOUTHEAST DURING THE DAY WEDNESDAY. THE TIMING OF THE FRONT AND THE AMOUNT OF CLOUDS/SHOWERS WILL DICTATE THE HIGH TEMPERATURE. WILL FORECAST HIGHS IN THE U80S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... LITTLE CHANGE IN THE EXTENDED FORECAST. BOTH MODELS CONTINUE TO BUILD HIGH PRESSURE OVER THE AREA THURSDAY WITH LITTLE CHANGE THROUGH THE FORECAST PERIOD. EXPECT DRY CONDITIONS TO CONTINUE. TEMPERATURES WILL START OUT SEASONABLE BUT THEN WARM TO ABOVE NORMAL BY NEXT WEEKEND && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED TSRA ON AND OFF THROUGH THE EVENING PUSH. SCATTERED TSRA FROM NW PA TO NORTH CENTRAL OHIO DEVELOPED ON BACK EDGE OF PRECIP FROM THIS MORNING WILL PUSH SOUTHEAST. AFTER A QUICK BREAK THE TSRA ACROSS SE LOWER MICHIGAN AHEAD OF WEAK TROUGH WILL SWING ACROSS AREA LATER THIS EVENING. TSRA SHOULD DIMINISH AFTER SUNSET. EXPECT SOME MVFR CIG/VIS TOMORROW MORNING...IMPROVING TO VFR BY LATE MORNING. .OUTLOOK...PERIODS OF NON VFR IN ISOLATED/SCATTERED CONVECTION TUE AFTERNOON THRU WED. && .MARINE... THUNDERSTORMS HAVE DEVELOPED AHEAD OF TROUGH MOVING ACROSS SE LOWER MICHIGAN. THUNDERSTORMS WILL MOVE ACROSS THE LAKE THIS EVENING WITH THE BEST CHANCE EAST OF CLEVELAND. TROUGH WILL SWING ACROSS THE LAKE OVERNIGHT CAUSING THE FLOW TO BECOME WEST AND THEN BACK TO SOUTHWEST. MODELS CONTINUE TO PUSH THE NEXT FRONT ACROSS THE LAKE ON WEDNESDAY. CONDITIONS WILL BE CHOPPY WITH A WEST-NORTHWEST FLOW BUT LOOKS LIKE WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. HIGH PRESSURE BUILDS SOUTH OVER THE LAKE THURSDAY AND REMAINS IN PLACE THROUGH THE WEEKEND...WITH A WEAK NORTHEAST-EAST FLOW SETTING UP OVER THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Jul 15, 3:24 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 324 AM EDT SUN JUL 15 2012 OHZ003-006>010-017>020-027>031-036>038-047-161100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES- KNOX- 324 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH TEMPERATURES IN THE MID AND UPPER 90S ON TUESDAY ALONG WITH THE HUMIDITY WILL YIELD AFTERNOON HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-OHZ011>014-021>023-032-033-089-PAZ001>003- 161100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 324 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:58 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.